Has anyone had any luck with NSAIDS?

Discussion in 'Fibromyalgia Main Forum' started by caperkat, Aug 19, 2006.

  1. caperkat

    caperkat New Member

    ...like naproxen or any of the anti-inflammatory meds? The rheumy I just visited (just moved to Colorado) switched me to one I haven't heard of b4... Dolobid. Anyway, just wondered. Also (this is the good part) he said I should see a physical therapist (finally) and I picked one randomly from my insurance list. I ended up with a guy who practices Chinese medicine, and had a fabulous heat therapy, ultrasound massage, & regular massage yesterday! Next time we'll try acupuncture. I'm so excited.

    kat
  2. ilovecats94

    ilovecats94 New Member

    I was on Diclofenac aka Voltaren since 1997, along with Cytotec to coat the stomach.

    I ended up with a severe case of GERD and erosive esophagitis. I'm not saying it was all from the NSAID. It worked beautifully on my pain from FMS. But it has been killing my healing from the EE. I had to quit it and it has been really hard on me to get over all the help it was to me.

    Good luck to you with your PT guy. I think that would be the way to go instead of the NSAIDS.

    Hugs,
    Faye

  3. caperkat

    caperkat New Member

    Thx. I'm going to make the most of the PT visits while the insurance lasts. I know NSAIDS are hard on the stomach. I hope to get some benefits from the new one, tho.

    kat
  4. caperkat

    caperkat New Member

  5. kirschbaum26

    kirschbaum26 New Member

    Dear Kat:

    Just a warning. I have been taking advil for about 5 years. I used to take more than the max daily dosage of 2400 mg. I have fried my liver, and most likely my kidneys as well. I am now in a terrible RA flare, and cannot take most of the meds that would work. My joints are going to be deformed and damaged and there is nothing that I can do about it. I have been on ENBREL and that worked great for 6 months. I have been on HUMIRA since May, but have had a respiratory problem with it, and even developed pneumonia. Only thing left is going to be remicade. I am also taking 2 650mg of extended relief tylenol. I do not drink, and never really have. My liver may heal, but not likely.

    Also, even taking less than the max dose can affect your liver, especially if you are doing it for long periods of time.

    Glad to hear that you found a p/t therapist that works for you. Yes, by all means use all of your insurance dollars, as we all surely pay enough for our insurance.

    I would much rather deal with the side affects of prednisone...but I am having a hard time getting my rheumatologist to let me try it. I was on 20 mg of prednisone for 5 years, prior to having to get off of it when I found out I was pregnant with my 7 year old daughter. I have had a few steroid shots since then, and recently had to take a weeks dose to clear up the pneumonia. My pain level was so much better for those 5 days...I would rather worry about the side affects from prednisone than the terrible deformed joints that I am already seeing.

    Good luck, and be careful of stomach problems as well.

    Ingrid